Just talked to a nurse who uses Epogen on patients everyday. She said her team has to closely monitor patients very closely for symptoms as each patient is different and hypersensitivity is the main side effect of Epogen. Also she said that another side effect is the lowering of Iron in the patients. Once detected, an anti-hypersensitivity drug must be administered right away. The same goes for low Iron count.
I truly feel that AFFY management was overreacting to the 0.02% by recalling the drug. I truly believe that the death was a result of poor monitoring and not from the durg. Before FDA approves any drug, it has gone over the safety issues and precedures many times. It is likely the result of poor monitoring, poor administration of the drug, comtaimination or poor manufacturing of the particular lot, which I have every reason to believe, Omontys will come back soon!
Please should tell AFFY that Epogen has massive issue with hypersensitivity issue too but the difference is that their nurses know how to monitor such symptom and know when to inject their anti-hypersensitivity drug. Please talk to the nurse and she/he will tell you the same thing. Somehow AFFY is new in this area and has not emphasize to the team administering Omontys. They can also correct this with anti-hypersensitivity drug!!! Did they do this, I don't know. Because patients only come in once a month. That's why there is no enough monitoring system. Please someone tell AFFY my message!